Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 11, NWS Green Bay, WI

April 25, 2008Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 25, 2008, 7:51 PM CDT for Lincoln County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 7:51 PM CDT (00:51 UTC)
Expired
Apr 25, 2008, 8:10 PM CDT
In force
19 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 155 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 260051
SVRGRB
WIC069-260130-
/O.NEW.KGRB.SV.W.0011.080426T0051Z-080426T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
751 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 830 PM CDT

* AT 746 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR
  MERRILL....OR 17 MILES NORTHWEST OF WAUSAU....AND MOVING NORTHEAST
  AT 47 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRMA AND BLOOMVILLE BY 800 PM...

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4554 8976 4555 8950 4545 8952 4542 8944
      4515 8944 4515 8993
TIME...MOT...LOC 0051Z 214DEG 41KT 4523 8972

$$

ECKBERG
1 follow-up statement
000 
WWUS53 KGRB 260110
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT FRI APR 25 2008

WIC069-260119-
/O.CAN.KGRB.SV.W.0011.000000T0000Z-080426T0130Z/
LINCOLN-
809 PM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4554 8976 4555 8950 4545 8952 4542 8944
      4515 8944 4515 8993
TIME...MOT...LOC 0109Z 214DEG 41KT 4540 8955

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:27 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 25, 4:27 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
427 PM CDT FRI APR 25 2008

.SHORT TERM...TONIGHT AND SATURDAY. SATELLITE...RADAR AND SURFACE
OBSERVATIONS ALL INDICATED A COLD FRONT EXTENDING SOUTH FROM A LOW
IN WESTERN WISCONSIN. AND A WARM FRONT EXTENDED EAST OF THE LOW
TO LAKE MICHIGAN. TEMPERATURES IN THE WARM SECTOR OF THE SYSTEM
WERE AROUND 70 DEGREES WITH DEW POINTS NEAR 60 AT 21Z...AND THERE
WAS A LINE OF THUNDERSTORMS FROM CENTRAL WISCONSIN TO EASTERN
MISSOURI. SEVERE STORMS ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS
AND THERE IS THE POTENTIAL FOR TORNADOES THROUGH EARLY EVENING IN
THE STRONG SHEAR ENVIRONMENT. ONCE THE FRONT PASSES THROUGH THE
STATE...ONLY SOME WRAP AROUND PRECIPITATION IS EXPECTED THROUGH
SATURDAY. A MIX OF RAIN AND SNOW IS POSSIBLE IN THE NORTH BY LATE
TONIGHT IN STRONG COLD ADVECTION. THE AIRMASS APPEARS COLD ENOUGH
FOR SNOW THERE SATURDAY MORNING...BUT ADDED A MIX WITH RAIN AS
TEMPERATURES WARM UP A BIT DURING THE DAY.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. FORECAST FOCUS
CONTINUES TO BE ON A SURFACE SYSTEM THAT IS EXPECTED TO PASS
SOUTHEAST OF WISCONSIN SUNDAY. GFS...NAM AND ECMWF ALL HAD THE LOW
MOVING ALONG THE OHIO RIVER VALLEY. THAT PATH WOULD RESULT IN
PRECIPITATION MAINLY FALLING TO THE SOUTH OF THE FORECAST AREA.
PRECIPITATION CHANCES REMAIN IN THE FORECAST UNTIL THE MID LEVEL
TROUGH AXIS MOVES EAST OF THE STATE. ALTHOUGH THERE IS PLENTY OF
COLD AIR IN PLACE...PRECIPITATION TYPE COULD BE RAIN OR A MIX OF
RAIN AND SNOW AS BOUNDARY LAYER TEMPERATURES WARM UP. A RIDGE
BUILDS INTO THE REGION AROUND THE MIDDLE OF THE WEEK...RESULTING
IN SOME DRY WEATHER BEFORE THE APPROACH OF THE NEXT SYSTEM BRINGS
ANOTHER CHANCE OF PRECIPITATION.
&&

.AVIATION...CONVECTION BECAME MORE WIDESPREAD THIS AFTERNOON AHEAD
OF AN APPROACHING COLD FRONT. CIGS WERE MVFR IN CENTRAL WI AND IFR
OVER MOST OF THE REST OF THE AREA. CIGS FALL INTO THE IFR CATEGORY
BEHIND THE COLD FRONT THIS EVENING AS WINDS SHIFT TO SOUTHWEST.
&&

.MARINE...WITH INCREASING GRADIENT AFTER FROPA...SCA HAS BEEN
ISSUED FOR THE LAKESHORE AND BAY THIS EVENING THROUGH EARLY
SATURDAY EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/MG
Hazardous weather outlook, Apr 25, 11:46 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1146 AM CDT FRI APR 25 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261415-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1146 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING...GENERALLY SOUTH OF AN IRON MOUNTAIN TO MERRILL
LINE. A LOW PRESSURE SYSTEM TRACKING OVER NORTHERN WISCONSIN WILL
DRAG A COLD FRONT OVER THE STATE. A FEW STORMS MAY CONTAIN LOCALLY
HEAVY RAINFALL ALONG WITH GUSTY WINDS AND HAIL. THE POTENTIAL FOR
SEVERE STORMS WILL INCREASE THIS AFTERNOON IF SIGNIFICANT BREAKS
IN THE CLOUD COVER DEVELOP...LEADING TO A MORE UNSTABLE AIR MASS.
IF THIS DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS.

AREAS OF DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO BELOW
ONE QUARTER OF A MILE AT TIMES NEAR LAKE MICHIGAN THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-261415-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1146 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
FORECAST AREA THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM
TRACKING OVER NORTHERN WISCONSIN WILL DRAG A COLD FRONT OVER THE
STATE. A FEW STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH
GUSTY WINDS AND SMALL HAIL. THE POTENTIAL FOR SEVERE STORMS WILL
INCREASE TODAY IF SIGNIFICANT BREAKS IN THE CLOUD COVER
DEVELOP...LEADING TO A MORE UNSTABLE AIR MASS. IF THIS DOES
OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

AREAS OF DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO
LESS THAN ONE QUARTER OF A MILE AT TIMES OVER THE COASTAL WATERS
INTO THIS EVENING. COOLER AND DRIER WILL CAUSE THE FOG TO LIFT
LATER TONIGHT.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MAY DEVELOP LATE TONIGHT IN
THE WAKE OF A STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED SATURDAY
BEFORE DIMINISHING SATURDAY EVENING.

ECKBERG

In the hours before

Local storm report, Apr 25, 6:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
656 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     APPLETON                44.26N 88.40W
04/25/2008                   OUTAGAMIE          WI   LAW ENFORCEMENT

            3 TREES DOWNED.

0644 PM     HAIL             IRMA                    45.34N 89.66W
04/25/2008  E1.75 INCH       LINCOLN            WI   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL AT HWY K AND HWY 51.

&&

BERSCH
Local storm report, Apr 25, 7:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             TOMAHAWK                45.46N 89.73W
04/25/2008  E4.25 INCH       LINCOLN            WI   AMATEUR RADIO

            AT HWY 86 AND HWY D.

&&

BERSCH
Local storm report, Apr 25, 7:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
720 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             1 N HEAFFORD JUNCTION   45.55N 89.71W
04/25/2008  E1.75 INCH       LINCOLN            WI   TRAINED SPOTTER

            ON COUNTY ROAD L ON THE LINCOLN/ONEIDA BORDER.

0654 PM     HAIL             TOMAHAWK                45.46N 89.73W
04/25/2008  E1.75 INCH       LINCOLN            WI   AMATEUR RADIO

            NORTH OF 8TH STREET AND COUNTY ROAD L.

0707 PM     HAIL             THREE LAKES             45.79N 89.16W
04/25/2008  E0.75 INCH       ONEIDA             WI   TRAINED SPOTTER

            COVERED PARKING LOT.

&&

BERSCH
Local storm report, Apr 25, 7:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
735 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
04/25/2008                   BROWN              WI   LAW ENFORCEMENT

            UPROOTED TREES AT THORNDALE AND FRANK STREET.

0603 PM     TSTM WND DMG     APPLETON                44.26N 88.40W
04/25/2008                   OUTAGAMIE          WI   LAW ENFORCEMENT

            TREES DOWNED.

0603 PM     TSTM WND DMG     2 NW APPLETON           44.28N 88.43W
04/25/2008                   OUTAGAMIE          WI   LAW ENFORCEMENT

            TREES DOWNED AT HIGHWAY 15 AND HWY 41 IN GRAND CHUTE.

0623 PM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
04/25/2008                   BROWN              WI   TRAINED SPOTTER

            TREE DOWNED AT PACKERLAND AND GLORY ROADS.

&&

BERSCH
Local storm report, Apr 25, 7:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
738 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     GREENVILLE              44.29N 88.53W
04/25/2008  M52 MPH          OUTAGAMIE          WI   AWOS

&&

BERSCH
Local storm report, Apr 25, 7:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
739 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             THREE LAKES             45.79N 89.16W
04/25/2008  E0.88 INCH       ONEIDA             WI   AMATEUR RADIO

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:11 PM CDTSevere Thunderstorm WarningGRBForest, Vilas64 min
Apr 25, 7:16 PM CDTSevere Thunderstorm WarningGRBForest, Vilas37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.